MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 876-815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three lots of the suspect device was identified, however it is unknown which one is the complaint product.The lots that were used lot h5211776, qty 1; lot h5211614, qty 2; lot h5194980, qty 1.Pseudoarthrosis); neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that patient was pre-operative diagnosed with cervical spondylosis due to which the patient underwent anterior cervical spine surgery in which the plate and screws were implanted.Post-operative, one of the screw(s) implanted were reported to be fractured.The patient complained of discomfort and a hoarse voice as a result of this event.Patient has not yet achieved complete fusion.
 
Additional Manufacturer Narrative
Additional information: x rays image review: post op xrays from reported c3-4 acdf show a fractured screw in the c3 vertebral body.A peek interbody graft is used, unable to determine fusion status in the provided image.The screw does not appear bulged out.Suspect hoarseness is a result of the initial surgery.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6688811
Report Number1030489-2017-01678
Device Sequence Number45834
Product Code KWP
UDI-Device Identifier00673978955100
UDI-Public00673978955100
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number876-815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight66